Alert archive / North Carolina / Beach Hazards Statements in 2018

Beach Hazards Statement 32, NWS Newport/Morehead City, NC

September 29, 2018

NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 29, 2018, 8:04 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2018, 8:04 PM EDT (00:04 UTC)
Expired
Sep 30, 2018, 8:00 PM EDT
In force
24 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

635 
WHUS42 KMHX 300004
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
804 PM EDT Sat Sep 29 2018

...HIGH RISK OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH THIS
EVENING...

.Building long period easterly swells will result in a high risk
of rip currents through Sunday evening.

NCZ095-103-104-301400-
/O.EXP.KMHX.BH.S.0031.000000T0000Z-180930T0000Z/
/O.NEW.KMHX.BH.S.0032.180930T0004Z-181001T0000Z/
Carteret-Outer Banks Dare-Outer Banks Hyde-
804 PM EDT Sat Sep 29 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...
...BEACH HAZARDS STATEMENT HAS EXPIRED...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect through Sunday
evening.

* HAZARDS...High risk of rip currents.

* LOCATIONS...North of Cape Lookout.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 5 AM and 6 PM.

* SURF HEIGHT...Building to 3 to 5 feet from Cape Lookout north to
  the northern Outer Banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
2 follow-up statements
397 
WHUS42 KMHX 300729
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
329 AM EDT Sun Sep 30 2018

...HIGH RISK OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH THIS
EVENING...

.Building long period easterly swells will result in a high risk
of rip currents through this evening.

NCZ095-103-104-301930-
/O.CON.KMHX.BH.S.0032.000000T0000Z-181001T0000Z/
Carteret-Outer Banks Dare-Outer Banks Hyde-
329 AM EDT Sun Sep 30 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...High risk of rip currents.

* LOCATIONS...Beaches north of Cape Lookout.

* TIMING AND TIDES...The most likely time for strong rip 
  currents to occur is a couple hours either side of low tide, 
  which will occur around 5 AM and 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
376 
WHUS42 KMHX 010012
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
812 PM EDT Sun Sep 30 2018

...HIGH RISK OF RIP CURRENTS NORTH OF CAPE HATTERAS MONDAY...

.Continued long period easterly swells will result in a high risk
of rip currents Monday.

NCZ103-011000-
/O.EXP.KMHX.BH.S.0032.000000T0000Z-181001T0000Z/
/O.NEW.KMHX.BH.S.0033.181001T1200Z-181002T0000Z/
Outer Banks Dare-
812 PM EDT Sun Sep 30 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH
MONDAY EVENING...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect from 8 AM EDT
Monday through Monday evening.

* HAZARDS...High risk of rip currents.

* LOCATIONS...Beaches north of Cape Lookout.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 6 AM and 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$

NCZ095-104-010115-
/O.EXP.KMHX.BH.S.0032.000000T0000Z-181001T0000Z/
Carteret-Outer Banks Hyde-
812 PM EDT Sun Sep 30 2018

...BEACH HAZARDS STATEMENT HAS EXPIRED...

There will be moderate threat of rip currents south of Cape
Hatteras Monday. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 29, 7:00 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 29, 7:00 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
700 PM EDT Sat Sep 29 2018

.SYNOPSIS...
High pressure will build into the area through the rest of the
weekend, remaining in place through the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 7 PM Sat...No changes neeed to zones this evening. Cooler
and drier air continues to filter into the region as high
pressure from the north builds over the area tonight. Now that
the cold front is now completely south of the forecast area,
precipitation chances should remain south of here with dry
weather prevailing. Some high clouds will move in at times from
the south, otherwise mostly clear skies are expected. Think
winds will remain up enough to preclude fog development, but
even if winds inland briefly decouple, boundary layer moisture
will be low enough to preclude any significant fog threat. Low
temps will be pleasantly cool with readings inland in the low to
mid 60s and mid to upper 60s coast.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
As of 250 PM Sat...High pressure will continue to produce dry
and pleasant conditions Sunday with highs in the upper 70s to
lower 80s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 250 PM Sat...High pressure will continue to build over
the area through at least late next week. Temps will remain
above normal through next week, though humidity levels will be a
bit lower and chances for significant rainfall will be minimal.

Monday and Tuesday...Benign weather pattern expected as a drier
and more stable airmass continues over the area through Tue as
high pressure builds in from the north. Heights/thicknesses
remain above climo for late Sep/early Oct, so expect temps to
continue on the warm side, TD's will be mainly in the 60s, so
not expecting the oppressive humidity vals as seen previously.
With the drier air mass, overnight lows will be in the 60s area
wide, with some upper 50s in the more sheltered inland locales.

Wednesday through Saturday...Upper ridge will begin to re-
strengthen across the area by mid next week with temps gradually
continuing to warm and humidity vals will be on the uptick as
well, as we continue the extended stretch of above climo temps.
Low lvl thickness vals reaching or exceeding 1400M, which would
translate to highs in the 84-87 degree range, which is as high
as 10 degrees above climo. With ridging sfc and aloft, precip
chances will be slim to none.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Short Term /through Sunday/...
As of 7 PM Sat...High pressure will build over the area from
the north producing dry weather across Eastern NC through
Sunday. Extensive high clouds from convection to the south will
preclude fog development overnight. Light northeast winds
through the period.

Long Term /Sun through Thu/...
As of 250 PM Sat...Generally VFR through the period as high
pres and drier air mass continues over the region. Winds will be
light generally 5-8 kt through the period as well. There may be
some shallow ground fog each morning as clear skies and calm
winds are expected each night.

&&

.MARINE...
Short Term /through Sunday/...
As of 7 PM Sat...Zones in good shape. No changes needed. Moderate
NE flow 15-20 kt is expected over the waters through Sunday as
high pressure builds over the waters from the north. Gustiest
winds will occur this evening and again Sunday morning. A long
period swell will continue to build in tonight, producing
hazardous (> 6ft) seas and the accompanying Small Craft
Advisories for the coastal waters. Seas are expected to build as
high as 8-9 ft late tonight and Sunday.

Long Term /Sunday night through Thursday/...
As of 250 PM Sat...SCA conditions continue through at least
early next week as long period swells from a distant cyclone in
the central Atlantic affects the coastal waters. The high seas
are forecast to continue through Wed for the central coastal
waters. Winds are forecast to NE/E 15 kt or less Mon and Tue,
becoming W/SW around 10 kt Wed and Thu. The large long period
swells will likely keep the rip current risk elevated through
mid next week esp for east facing beaches.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
     103-104.
MARINE...Small Craft Advisory until 3 PM EDT Wednesday for AMZ152-154.
     Small Craft Advisory until 5 PM EDT Monday for AMZ156-158.
     Small Craft Advisory until 5 AM EDT Monday for AMZ150.

&&

SYNOPSIS...JME/CB
NEAR TERM...HSA/JME
SHORT TERM...JME
LONG TERM...JME/TL
AVIATION...HSA/JME/TL
MARINE...HSA/JME/TL
Hazardous weather outlook, Sep 29, 10:37 AM EDT, 9 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
1037 AM EDT Sat Sep 29 2018

NCZ029-044>047-079>081-090>094-301445-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
1037 AM EDT Sat Sep 29 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-104-301445-
Outer Banks Dare-Outer Banks Hyde-
1037 AM EDT Sat Sep 29 2018

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-301445-
Carteret-
1037 AM EDT Sat Sep 29 2018

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR
BEACHES NORTH OF CAPE LOOKOUT...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR
BEACHES SOUTH OF CAPE LOOKOUT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

Beach Hazards Statement north of Cape Lookout Saturday.
 Moderate Rip Current Risk south of Cape Lookout Saturday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ098-301445-
Onslow-
1037 AM EDT Sat Sep 29 2018

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 29, 5:55 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
555 PM EDT SAT SEP 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     TORNADO          2 ENE SWAN QUARTER FERR 35.40N 76.29W
09/13/2018                   HYDE               NC   NWS STORM SURVEY

            NWS STORM SURVEY CONFIRMED AN EF1 TORNADO
            OCCURRED NEAR SWAN QUARTER. MAXIMUM WINDS
            EST. AT 90 MPH, WITH MAXIMUM PATH WIDTH OF
            250 YARDS AND A LENGTH OF 3 MILES. TIME
            BASED ON RADAR.

&&

EMH
Local storm report, Sep 29, 5:59 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
559 PM EDT SAT SEP 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TORNADO          2 NW LOWLAND            35.32N 76.58W
09/13/2018                   PAMLICO            NC   NWS STORM SURVEY

            NWS STORM SURVEY CONFIRMS AN EF1 TORNADO
            OCCURRED NEAR LOWLAND IN PAMLICO COUNTY.
            MAXIMUM WINDS EST. AT 90 MPH, WITH A PATH
            WIDTH OF 250 YARDS AND A PATH LENGTH OF 1.2
            MILES. TIME BASED ON RADAR.

&&

EMH
Local storm report, Sep 29, 6:16 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
616 PM EDT SAT SEP 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     TORNADO          2 SE KUHNS              34.77N 77.10W
09/14/2018                   CARTERET           NC   NWS STORM SURVEY

            NWS STORM SURVEY HAS CONFIRMED AN EF1
            TORNADO NEAR STELLA AND WHITE OAK TOWNSHIP.
            MAXIMUM WINDS EST. AT 105 MPH, WITH A PATH
            WIDTH OF 300 YARDS AND PATH LENGTH OF 4.5
            MILES. TIME BASED ON RADAR.

&&

EMH
Local storm report, Sep 29, 6:21 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
621 PM EDT SAT SEP 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     TORNADO          6 W HAMMOCKS BEACH STAT 34.62N 77.24W
09/15/2018                   ONSLOW             NC   NWS STORM SURVEY

            NWS STORM SURVEY CONFIRMED AN EF1 TORNADO
            NEAR CAMP LEJEUNE. MAXIMUM WINDS EST. AT 90
            MPH, WITH A PATH WIDTH OF 275 YARDS AND PATH
            LENGTH OF 2.5 MILES. TIME BASED ON RADAR.

&&

EMH
Local storm report, Sep 29, 6:31 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
631 PM EDT SAT SEP 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TORNADO          4 S MINNESOTT BEACH     34.92N 76.81W
09/13/2018                   CRAVEN             NC   NWS STORM SURVEY

            NWS STORM SURVEY CONFIRMS AN EF1 TORNADO
            NEAR THE CHERRY BRANCH FERRY. MAXIMUM WINDS
            EST. AT 105 MPH, WITH A PATH WIDTH OF 300
            YARDS AND PATH LENGTH OF 0.5 MILES.

&&

EMH

Nearby

Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.